Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 158, NWS Tallahassee, FL

June 17, 2016Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 4:47 PM EDT for Decatur County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2016, 4:47 PM EDT (20:47 UTC)
Expired
Jun 17, 2016, 5:10 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Decatur County, GA

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2713 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WUUS52 KTAE 172047
SVRTAE
GAC087-172130-
/O.NEW.KTAE.SV.W.0158.160617T2047Z-160617T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DECATUR COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 530 PM EDT

* AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
  BAINBRIDGE...OR 7 MILES NORTHWEST OF BAINBRIDGE...MOVING SOUTHEAST AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...CLIMAX...BRINSON...HANOVER...
  AUSMAC...FOWLSTOWN...LYNN...STEINHAM STORE...DECATUR CO A/P...ELDORENDO
  AND CYRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3099 8438 3094 8438 3072 8451 3082 8473
      3088 8476 3098 8476 3107 8470
TIME...MOT...LOC 2047Z 294DEG 11KT 3097 8467 

HAIL...1.00IN
WIND...60MPH
 
$$

15-HARRIGAN
1 follow-up statement
193 
WWUS52 KTAE 172110
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT FRI JUN 17 2016

GAC087-172120-
/O.CAN.KTAE.SV.W.0158.000000T0000Z-160617T2130Z/
DECATUR GA-
510 PM EDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN GEORGIA.

LAT...LON 3099 8438 3094 8438 3072 8451 3082 8473
      3088 8476 3098 8476 3107 8470
TIME...MOT...LOC 2108Z 294DEG 11KT 3094 8459 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 17, 4:00 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016

.NEAR TERM [Through Tonight]...

Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.

.SHORT TERM [Saturday Through Sunday Night]...

A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.

Maximum temperatures through the short term will be near to below
normal.

.LONG TERM [Monday Through Friday]...

Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.

&&

.AVIATION [Through 18Z Saturday]...

Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.

&&

.MARINE...

Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.

&&

.FIRE WEATHER...

A moist airmass will preclude red flag conditions for the next
several days.

&&

.HYDROLOGY...

While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  88  72  89  69 /  60  50  30  10  10
Panama City   78  85  74  86  73 /  40  40  40  20  10
Dothan        73  86  70  87  67 /  60  30  20  10   0
Albany        72  87  68  87  66 /  70  20  20  10  10
Valdosta      72  86  69  86  65 /  60  50  20  10   0
Cross City    75  89  71  89  68 /  50  50  40  20   0
Apalachicola  78  87  75  87  73 /  40  50  40  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.

GA...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...Fieux

In the hours before

Local storm report, Jun 17, 3:39 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     TELOGIA                 30.35N 84.82W
06/17/2016  M63.00 MPH       LIBERTY            FL   BROADCAST MEDIA

            WIND GUSTED UP TO 63MPH ON SENSOR AND PEA SIZED HAIL
            REPORTED

&&

MCDERMOTT
Local storm report, Jun 17, 3:41 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     HOSFORD                 30.39N 84.80W
06/17/2016                   LIBERTY            FL   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD

&&

PULLIN
Special weather statement, Jun 17, 3:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT FRI JUN 17 2016

FLZ011-013-016-017-026-027-GAZ155-172045-
JACKSON FL-LEON FL-INLAND WAKULLA FL-CALHOUN FL-LIBERTY FL-
GADSDEN FL-SEMINOLE GA-
356 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...WESTERN
GADSDEN...SOUTHEASTERN JACKSON...NORTHWESTERN WAKULLA...NORTHEASTERN
CALHOUN...SOUTHWESTERN LEON...SOUTHWESTERN DECATUR AND SOUTHERN
SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

AT 356 PM EDT/256 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR CHATTAHOOCHEE TO 23 MILES SOUTHEAST OF BLOUNTSTOWN...AND MOVING
EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...CHATTAHOOCHEE...GRETNA...JEWEL FIRE TOWER...ROCK BLUFF...
RIVER JUNCTION...HARDIN HEIGHTS...CENTRAL CITY...SYCAMORE...JUNIPER...EAST
CAMP...CLIO...HARDAWAY...VILAS...NIXON GARDEN...LOWRY...HOSFORD...SMITH
CREEK...MOUNT PLEASANT AND POPLAR CAMP.

LAT...LON 3009 8488 3026 8499 3062 8494 3071 8487
      3070 8465 3009 8463
TIME...MOT...LOC 1956Z 253DEG 6KT 3065 8479 3019 8477

15-HARRIGAN
Special weather statement, Jun 17, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT FRI JUN 17 2016

GAZ143-155-156-172100-
DECATUR GA-MILLER GA-SEMINOLE GA-
435 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DECATUR...SOUTHEASTERN
MILLER AND NORTHEASTERN SEMINOLE COUNTIES UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WEST BAINBRIDGE...OR 8 MILES
NORTHWEST OF BAINBRIDGE...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY...
BRINSON...SHARPHAGEN...LYNN...BABCOCK...HANOVER...AUSMAC...BOYKIN...STEINHAM
STORE...DECATUR CO A/P...ELDORENDO AND CYRENE.

LAT...LON 3080 8468 3094 8488 3121 8472 3101 8445
TIME...MOT...LOC 2035Z 217DEG 9KT 3097 8470

15-HARRIGAN
Special weather statement, Jun 17, 4:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT FRI JUN 17 2016

FLZ013-026-172100-
CALHOUN FL-LIBERTY FL-
436 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY AND CENTRAL
CALHOUN COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

AT 436 PM EDT/336 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOUNTSTOWN...
MOVING EAST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...ORANGE...BRISTOL...SCOTTS FERRY...HUGH CREEK...RED OAK...
MARYSVILLE...DURHAM...WOODS...CLARKSVILLE...ESTIFFANULGA...FRINK...ABE
SPRINGS...SHARPSTOWN AND KENNYS MILL.

LAT...LON 3029 8529 3048 8526 3047 8495 3021 8500
TIME...MOT...LOC 2036Z 280DEG 5KT 3038 8517

15-HARRIGAN
Special weather statement, Jun 17, 4:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT FRI JUN 17 2016

FLZ016-GAZ156-172130-
GADSDEN FL-DECATUR GA-
445 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 530 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 12 MILES NORTHWEST OF
QUINCY...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINCY...GREENSBORO...CHATTAHOOCHEE...GRETNA...MOUNT PLEASANT...HARDIN
HEIGHTS...DOUGLAS CITY...SAWDUST...SYCAMORE...FACEVILLE...JINKS...ROSEDALE...
HARDAWAY AND RECOVERY.

LAT...LON 3059 8487 3078 8481 3078 8453 3050 8459
TIME...MOT...LOC 2045Z 279DEG 5KT 3068 8475

15-HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:35 PM EDTSpecial Weather StatementTAEMiller, Seminole25 min
Jun 17, 6:11 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell49 min
Jun 17, 7:00 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell16 min
Jun 17, 7:04 PM EDTSpecial Weather StatementTAEBen Hill56 min
Jun 17, 7:18 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner42 min
Jun 17, 7:20 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.